Colorado, 2025Wildfire in Colorado, November 1 to 30, 2025
November 1 to 30, 2025 · NWS GJT · 1 event in 1 county or zone
5 miles north of Dotsero, Colorado. The fire grew to 5,453 acres spreading across Eagle and Garfield counties.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Derby Fire started in mid August due to a lightning strike 13.5 miles north of Dotsero, Colorado. The fire grew to 5,453 acres spreading across Eagle and Garfield counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Oct 31, 10:08 PM MST, 1 hour 52 minutes earlier. Its key messages:
- Unseasonably warm and dry conditions persist into next week with the potential for precipitation returning Thursday, mainly north of I-70.
Area forecast discussion, Oct 31, 10:08 PM MST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1108 PM MDT Fri Oct 31 2025
.KEY MESSAGES...
- Unseasonably warm and dry conditions persist into next week
with the potential for precipitation returning Thursday,
mainly north of I-70.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 319 PM MDT Fri Oct 31 2025
Northwesterly flow will hold high temperatures on Saturday
around 5 degrees above normal for the beginning of November.
Cloud cover looks to be less robust than what we saw this
morning, but with increased atmospheric moisture moving through
the region this weekend, scattered clouds will make an
appearance from time to time. This moisture is not expected to
produce any precipitation due to the absence of ascent with high
pressure building in.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 319 PM MDT Fri Oct 31 2025
Ridging aloft will keep anomalous moisture to our north through
at least Wednesday. With near or below normal atmospheric
moisture, and minimal sources of upper level support moving
through, quiet weather will persist until late in the workweek.
On Monday night a small disturbance passes through the region,
but moisture will be limited at the time so no precipitation is
anticipated. While ridging allows for west to southwesterly flow
to prevail, high temperatures will stay elevated at around 10
degrees above normal through Wednesday.
Thursday looks to be the earliest a pattern change might occur
as a shallow trough moves across the Rockies. Latest runs of the
ECMWF Ens and GFS Ens seem to suggest the possibility of
weather in the northern mountains, but there is enough
disagreement between members to keep confidence low regarding
impacts from this potential trough passage.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1107 PM MDT Fri Oct 31 2025
VFR conditions and light winds will prevail over the next 24
hours. Periods of passing high clouds through the early
afternoon hours will then give way to mostly clear skies.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...KAA
LONG TERM...GF
AVIATION...TGJT
Hazardous weather outlook, Oct 31, 2:14 AM MST, 21 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
314 AM MDT Fri Oct 31 2025
COZ001>014-017>023-UTZ022>025-027>029-010915-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
314 AM MDT Fri Oct 31 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Flattop Mountains
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
The Derby Fire started in mid August due to a lightning strike 13.5 miles north of Dotsero, Colorado. The fire grew to 5,453 acres spreading across Eagle and Garfield counties. While major suppression efforts ended in October and significant fire activity ceased, the remaining 5 percent was in an inaccessible area with pockets of interior smoke. It was officially 100 percent contained by mid December. The estimated cost was $23,860,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2025$30 million · 20 events
- Drought in Illinois, November 1 to 30, 202526 events
- Drought in Florida, November 1 to 30, 202525 events
- Drought in Georgia, November 1 to 30, 202525 events
- Drought in West Virginia, November 1 to 30, 202521 events
- Drought in Colorado, November 1 to 30, 202521 events
- Hail and Damaging Winds in Texas, November 1, 20253 in hail · 20 events
- Drought in Alabama, November 1 to 30, 202519 events
- Drought in Maine, November 1 to 30, 202518 events
- Drought in Texas, November 1 to 30, 202517 events
- Drought in New Mexico, November 1 to 30, 202516 events
- Drought in New Hampshire, November 1 to 30, 202515 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298398.